Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 8, 2021, 4:48 PM EDT for Brevard County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 4:48 PM EDT (20:48 UTC)
- Expired
- Oct 8, 2021, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 50
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 38 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829
WWUS82 KMLB 082048
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
448 PM EDT Fri Oct 8 2021
FLZ047-147-082130-
Southern Brevard County FL-Northern Brevard County FL-
448 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northern and
central Brevard County through 530 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sharpes, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2839 8056 2833 8058 2831 8086 2835 8086
2838 8088 2847 8089 2847 8087 2851 8089
2870 8062 2860 8054 2845 8049
TIME...MOT...LOC 2048Z 266DEG 16KT 2847 8072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:13 PM EDT, 35 minutes earlier.
Area forecast discussion, Oct 8, 4:13 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 413 PM EDT Fri Oct 8 2021 .DISCUSSION... ...Strong Storms Possible Through This Evening... Current-Tonight... Currently, scattered- to- numerous showers and lightning storms have already developed across east- central Florida. Radar imagery shows the bulk of the precipitation stretching from the Volusia county waters into northern Osceola county as they generally move to the east around 5-15mph. We've already had reports of small hail and a water spout with the storms that are currently moving through Volusia county which has helped increase confidence that the forecast is on track for an active afternoon and evening over east-central Florida. TMCO radar imagery shows multiple sea breeze boundaries moving inland across northern Brevard and eastern Osceola counties which is where further enhancement of showers and storms is expected to occur over the next couple of hours. Deep southwesterly flow continues to pump moisture into the region ahead of a stationary boundary that stretches into northern Florida with precipitable water values in excess of 2." Instability is high as well with the SPC mesoanalysis page showing CAPE values well over 3,000 J/kg and even approaching 4,000 J/kg over the Treasure Coast. Showers and storms will continue to increase in coverage across the region and slowly move southeast as boundary collisions occur between the west/east coast sea breeze and outflow from upstream storms. Due to a weaker and later forming east coast sea breeze, showers and storm coverage will be greatest near the coast as the upper-level shortwave slides southeast across the region. The best chance for rain will remain across areas along and just west of I-95 which is where the SPC has place a Marginal risk for severe storms. As the shortwave slowly sags through east-central Florida, weak-to-moderate bulk shear values are forecast ahead of the boundary, in addition to, EHI values between 1-2, over 3,000 J/kg CAPE values, absolutely unstable low-level lapse rates, cool temperatures aloft, and very low LCL heights. Given the expected dynamics and increased lift, all modes of threatening weather will be possible through this evening. The primary threats from any strong storms that develop will be: heavy rainfall, flooding, wind gusts up to 60mph, small hail, and frequent cloud-to-ground lightning. A secondary threat exists for brief tornadoes and water spouts. Showers and storms will slowly diminish and move offshore from the northwest to southeast through this evening with most of the precipitation ending within a few hours after sunset. Low temperatures will reach the low-to-mid 70s overnight. The Weekend...(modified previous discussion) The aforementioned weak frontal boundary will work its way down the peninsula Saturday as a highly amplified mid-upper level trough digs down the Atlantic seaboard, with the mid level trough axis just off or along the east central Florida coast. Copious precipitable water, 1.8 to 2.0 inches (90th percentile of PWAT values for early October), and ample lift from the frontal boundary and trough will result in rain chances up to 70 percent ahead of the front, and 40 to 50 percent behind as drier air settles in. How much of the area sees high PoPs will depend on the front's position at peak daytime heating. For now have generally gone with 60 percent and higher the farther south of I-4 you go, and dry to the west- northwest. Sunday, the mid-upper level pattern begins to settle into a configuration that will persist for the next several days, as high pressure builds into the Gulf of Mexico and the aforementioned trough drifts slowly eastward towards the Bahamas. Sufficient surface moisture will remain for showers and storms to stay in the forecast, but significantly drier mid and upper levels and subsidence from the GOMEX high, will inhibit stronger convection. Area-wide rain chances will range from 30-45 percent, with lower chances in the northern interior and higher chances south and long the coast where moisture and forcing is a little stronger. Afternoon highs will be in the upper-80s and overnight lows in the upper-60s to lower-70s. Monday-Friday...(previous discussion) High pressure settles into the Gulf of Mexico with mid-upper level ridging building across the eastern U.S. The trough east of Florida becomes quasi- stationary, with some models showing it developing a cutoff low. These two features will persist through the long term period, with models lacking agreement how these features will evolve past Thursday. Slight chance of rain area-wide, with generally onshore flow. Subsidence and dry air will limit stronger convection, particularly through the northern interior. Afternoon highs will be in the upper-80s and overnight lows around 70. && .AVIATION... Numerous shower and lightning storms will impact area terminals through the late afternoon, some of these storms will become strong. Brief reductions in VISBY to IFR/LIFR conditions are likely as storms move over a terminal, plus some MVFR CIGs as well. Storms will move offshore by early evening, then VFR conditions prevail. && .MARINE... Current-Tonight... Showers and storms will remain possible over the Atlantic waters through the overnight hours but will decrease in coverage as precipitation moves offshore overnight. Seas will build to 2-4 feet with winds at 6-12kts from the south shifting from the northwest as the boundary slides through the state of Florida. Saturday-Tuesday...(previous discussion) Offshore winds will slowly veer from westerly/northwesterly on Saturday to southeasterly on Tuesday. Saturday and Sunday the wind field off the Volusia and Brevard coasts will be stronger, 5-10 knots, and more well defined than off the Treasure Coast where winds will be light and at times variable. By Tuesday fresh southeasterly winds 5-10 knots will occur through all offshore waters. Afternoon showers and storms likely Saturday, then lower chances Sunday through Tuesday. Seas generally 2-4 feet with some areas of 5 feet possible well offshore. && .HYDROLOGY... (previous discussion) The St. Johns River at Astor is forecast to remain near Action Stage through this weekend. Additional heavy rainfall is possible late today and again on Saturday. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 70 84 / 50 20 30 50 MCO 74 88 71 87 / 50 20 10 40 MLB 72 87 70 85 / 60 40 30 30 VRB 72 87 69 87 / 60 60 40 30 LEE 72 87 70 87 / 40 10 10 30 SFB 72 87 70 85 / 50 20 20 40 ORL 73 87 70 86 / 50 20 10 40 FPR 70 85 68 85 / 60 60 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Pendergrast/Rodriguez
Hazardous weather outlook, Oct 8, 9:30 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 930 AM EDT Fri Oct 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 930 AM EDT Fri Oct 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers along with scattered lightning storms are forecast across east central Florida this afternoon and evening with the best chance across the eastern peninsula, as some storms will push toward the coast. Storm motion will initially be light and toward the east, and this is forecast to increase toward 10 mph. Boundary collisions will bring some strong storms with frequent cloud to ground lightning strikes, gusty winds of 45 to 55 mph, a brief tornado, and small hail. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Locally heavy rainfall can produce a quick one to three inches of rain. This will produce considerable ponding of water on roadways and other poorly drained surfaces in affected locations. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at area beaches today. While the threat for rip currents will be present all day, the greatest risk for rip currents will be from 1 to 7 PM due to tidal effects. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms are expected near the Intracoastal Waterway, and larger inland lakes from mid to late afternoon. Wind gusts in excess of 35 knots will be possible in stronger storms. Boaters should watch for storms approaching from the west today, though expect erratic movement of storms late today due to the weak storm steering flow aloft. .WATERSPOUT IMPACT... A brief waterspout will be possible over the near shore Atlantic, and along and near the Intracoastal Waterway, including Lake Okeechobee. If you see a funnel cloud or waterspout start to develop, give it a wide berth, and, if possible contact the local Coast Guard, law enforcement, or emergency management personnel, so that it can be relayed to the National Weather Service in Melbourne. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The rip current risk is expected to be Moderate through the rest of the week. Scattered to numerous showers and isolated to scattered lightning storms are forecast with the highest storm coverage expected Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate in the event of any storm warnings. Additionally, rainfall network observers are requested to report rain amounts of three inches or more, or any flooding of roads or property to the National Weather Service in Melbourne. Pendergrast
In the hours before
Special weather statement, Oct 8, 3:03 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
303 PM EDT Fri Oct 8 2021
FLZ141-081945-
Coastal Volusia FL-
303 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of east central Volusia
County through 345 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bethune Beach, or near Edgewater, moving southeast at 10 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, Daytona Beach Shores and
Bethune Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2909 8090 2894 8079 2885 8094 2907 8108
2909 8108 2916 8093
TIME...MOT...LOC 1903Z 331DEG 15KT 2902 8086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PendergrastSpecial weather statement, Oct 8, 3:06 PM EDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Melbourne FL 306 PM EDT Fri Oct 8 2021 FLZ041-046-141-081945- Coastal Volusia FL-Seminole FL-Inland Volusia FL- 306 PM EDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of north central Seminole and central Volusia Counties through 345 PM EDT... At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over Lake Helen, moving southeast at 15 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Deltona, Sanford, DeLand, New Smyrna Beach and Orange City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the development of weak, brief funnel clouds. These types of funnel clouds are harmless, but on rare occasions they can briefly touch down, producing wind gusts over 50 mph. If a funnel cloud is spotted move indoors and report your sighting to the National Weather Service. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2892 8134 2911 8111 2888 8096 2876 8123 TIME...MOT...LOC 1906Z 306DEG 14KT 2895 8121 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Pendergrast
Local storm report, Oct 8, 3:12 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
312 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM WATER SPOUT 2 E DAYTONA BEACH 29.21N 81.00W
10/08/2021 AMZ550 FL PUBLIC
PUBLIC REPORT OF A WATER SPOUT SEEN LOOKING EASTWARD FROM
THE SILVER BEACH AVE ACCESS POINT. HAD BEEN OCCURRING FOR
ABOUT 3 TO 5 MINUTES AT THE TIME OF THE CALL AND WAS
STILL PRODUCING SPRAY. WATER SPOUT ALSO REPORTED BY THE
WEATHER OBSERVERS AT THE DAYTONA BEACH AIRPORT.
&&
CLLocal storm report, Oct 8, 4:10 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
410 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
10/08/2021 M40 MPH VOLUSIA FL ASOS
DAYTONA BEACH INTERNATIONAL AIRPORT KDAB REPORTED A
40MPH/35KT WIND GUST FROM THE E
&&
CLSpecial weather statement, Oct 8, 4:18 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
418 PM EDT Fri Oct 8 2021
FLZ041-044>046-082045-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
418 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of western Seminole,
east central Lake, north central Orange and south central Volusia
Counties through 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2884 8157 2898 8152 2908 8140 2877 8112
2856 8136
TIME...MOT...LOC 2017Z 319DEG 18KT 2888 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Oct 8, 4:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
448 PM EDT Fri Oct 8 2021
FLZ047-147-082130-
Southern Brevard County FL-Northern Brevard County FL-
448 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northern and
central Brevard County through 530 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sharpes, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2839 8056 2833 8058 2831 8086 2835 8086
2838 8088 2847 8089 2847 8087 2851 8089
2870 8062 2860 8054 2845 8049
TIME...MOT...LOC 2048Z 266DEG 16KT 2847 8072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:03 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Oct 8, 3:06 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| Oct 8, 3:07 PM EDT | Special Marine Warning | MLB | 83 min | |
| Oct 8, 3:42 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Oct 8, 3:53 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 112 min |
| Oct 8, 4:18 PM EDT | Special Weather Statement | MLB | Seminole | 27 min |
| Oct 8, 5:16 PM EDT | River Flood Warning | MLB | Lake, Volusia | 4 hr |
| Oct 8, 7:39 PM EDT | Special Marine Warning | MLB | 96 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.